Jump to content

7 days and feeling odd


[co...]

Recommended Posts

I've been on 2mg of Klonopin for nearly 20 years. I just found a new psychiatrist who is helping me wean off.  He dropped me 25%. I'm now on 1.5mg.  I had a severe episode of vertigo last week. It was so intense. I was vomiting and could hardly walk because the world was spinning around.It scared me because I nearly fell.  I ended up giving in and taking a half klonopin and eventually the dizziness went away.  I did call the doctor and he send in prescriptions for dizziness and nausea.  I felt fine all weekend.  Today the dizziness is beginning again.  I'm sitting down. AFraid to get up for fear the room will spin again.  My head feels weird.  So far, this is all I've been experiencing.  But, it's only been a week.  I know the worst is coming up soon.  I'm scared to death. Reading the horrible posts on this forum scares the hell out of me.  I had no clue about how dangerous the benzos are until I started researching.  Then all the horror stories of withdrawal....this isn't going to be easy. I don't know what to expect. Everyone is different and experiences different things.  I never knew about Ashton manual either until recently.  I don't see my psychiatrist until June 9. Obviously he knows nothing about the Ashton Manual either. I think he dropped me down way too fast.  I have no room to play with my klonopin so I can taper slower.  I'm afraid to confront him with it.  You know how doctors avoid stuff like that.....it's there way or no way.  I'm wondering if detox would be safer???  Part of me just wants to go back to 2mg and stay on it.  But, I know you can get dementia from these nasty drugs.  I'm a a huge cocktail of very sedating drugs for depression/anxiety/adhd, etc.  I'm on way too many.  They are making things worse for me. I need to get off some. So far I've felt no deep depression or anxiety yet.  I hate this. Does anyone know if gabapentin helps with benzo withdrawl?
Link to comment
Share on other sites

[fd...]

CorgiMom, I don't have answers to your questions but I was on 2MG Clonazepam for 15+ years and just finished my taper.  It's not easy but anyone can do it.  You can do it too.  My slow taper allowed me to function well enough during the process which is the key. I was able to work and take care of my family throughout. 

 

It sounds like you moved too fast.  This site is great at helping you dial in a taper plan.  Just reach out and people will help.

Link to comment
Share on other sites

I will have to talk to my psych doctor and see if he will help me out with this.  Functioning is important. I don't want to be bedridden and unable to do anything or help anyone. I will definitely reach out. Thanks
Link to comment
Share on other sites

Your taper is way to fast!  On here they recommend you taper much more slowly at 5-10% a week or every 2 weeks I think.  Also, everyone is so different that you may have to taper slower.  It's definitely not a one size fits all kind of process!  Post this in the taper boards and I'm sure someone way more experienced then me can help you with a taper plan and how to talk to your doctor about it as well. 

Hugs to you- no this is not as easy process, but it can be much easier then what you are going through now!!

Link to comment
Share on other sites

25% is a considerably large decrease after 20 years of use. You should be aiming for no more than 5% decreases every 2-4 weeks and should discuss this with your psychiatrist. If they refuse to comply, then find another psychiatrist.

 

The withdrawal process will be uncomfortable, there's no getting around that. But it needs to be tolerable in order to prevent relapse.

Link to comment
Share on other sites

25% is a considerably large decrease after 20 years of use. You should be aiming for no more than 5% decreases every 2-4 weeks and should discuss this with your psychiatrist. If they refuse to comply, then find another psychiatrist.

 

The withdrawal process will be uncomfortable, there's no getting around that. But it needs to be tolerable in order to prevent relapse.

 

Hi Fraz1990,

 

While I agree with your taper advice, I need to remind you about how to deliver that advice, please do it in the form of a suggestion so as not be prescriptive, this is our policy. 

Please adopt a non-prescriptive writing style. Relating your experiences, stating options, or posting suggestions of what other members might do are all welcome. However, advising members of what they should or must do is against the ethos of the BenzoBuddies Community. Nor should you attempt to 'diagnose' medical problems or suggest medical treatments to other members. This policy also applies to members with medical qualifications. A more detailed explanation of this policy can be found in our Guidelines Regarding the Giving of Medical Advice document.

 

corgimom,

 

If you feel it would be well received by your doctor, this document might help educate him about benzodiazepine withdrawal.  Colorado Consortium Benzodiazepine Deprescribing Guidelines

 

Pamster

Link to comment
Share on other sites

×
×
  • Create New...